Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Aberdeen, SD

June 13, 2000Deuel County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2000, 2:04 AM CDT for Deuel County, South Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2000, 2:04 AM CDT (07:04 UTC)
Expired
Jun 13, 2000, 2:45 AM CDT
In force
41 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

County Deuel County, SD

The radar

The Sioux Falls radar (KFSD), 130 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 11:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1083 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
2020 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 130705
SVRABR
SDC039-130745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
204 AM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN SOUTH DAKOTA

* UNTIL 245 AM CDT

* AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF BRANDT...OR ABOUT 8 MILES
  SOUTH OF CLEAR LAKE...MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEAR LAKE AROUND 210 AM CDT
  ALTAMONT...MORITZ AROUND 220 AM CDT

THIS STORM MAY PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A 
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ABERDEEN.
$$

LAT...LON 4459 9683 4457 9654 4496 9646 4496 9669

JH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:45 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 12, 8:45 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
845 PM CDT MON JUN 12 2000

ABR CWA SITTING ON A POWDER KEG RIGHT NOW WITH LI OF -10 AND CAPES
OF 3500 J/KG. WAITING FOR SFC LO OVR HI PLNS TO BEGIN ITS MOVEMNT
NEWD INTO SD AND ASSOC DRY PUNCH AS STG UPR TROF SWINGS ACRS NRN
PLNS. LLJ PROGGED TO INCR BY MDNGT WITH HELICITY GOING FM CURRENT
132 M2/S2 TO 340 M2/S2.  MID LVL WNDS ALSO INCR DURING NGT BUT
EVENTUALLY WNDS ALF BCM MORE UNIDIRECTIONAL. XPCT DVLPMNT NEXT FEW
HRS WITH PTNTL FOR SUPERCELLS BUT EVENTUALLY EVOLVING INTO LINEAR
SQUALL LN WITH DAMAGING WINDS. XPCTG A LONG NGT.  NO CHGS TO ZONES
ATTM BUT WILL UPDATE FOR ANY NEW WATCHES.

.ABR...NONE.
JH

N

In the hours before

Special weather statement, Jun 13, 1:00 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  ABERDEEN SD
100 AM CDT TUE JUN 13 2000

SDZ003>005-009-010-015>017-033>037-045-048-051-130630-
BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH-
INCLUDING THE CITIES OF EUREKA...FAULKTON...FT PIERRE...FT THOMPSON...
GETTYSBURG...HIGHMORE...MCINTOSH...MILLER...MOBRIDGE...MOUND CITY...
MURDO...ONIDA...PIERRE...PRESHO...ROSCOE...TIMBER LAKE

...SEVERE THUNDERSTORM WATCH CANCELLED...
SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE AREA AND ARE NO LONGER A
THREAT. THEREFORE...THE WATCH HAS BEEN CANCELLED. SCATTERED SHOWERS
AND THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE NIGHT...BUT
THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS.

HINTZ

N

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:37 PM CDTSevere Thunderstorm WarningABRStanley53 min
Jun 12, 11:44 PM CDTSevere Thunderstorm WarningABREdmunds, Faulk61 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.